Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Yes itcause can. Varies from individual to individual. Cymbalta usually does not. Typically, mood stabilizor is added to anti-depressant to PREVENT mania, it doesn't typically cause them. If you are bi-polar, cymbalta with no mood stabilzor may cause mania. (excuse typing)
that explains a lot, because ever since I started taking lamictal I have been craving food like never before. I am also confused why two doctors have told me that taking a mood stabilizer along with an anti-depressant can cause mania. I am going to see a new psychiatrist this afternoon and it will be interesting to see what he says because I really believe I need both, and never experienced mania before when I took both together.
Are there differing opinions on the subject?
Differing opinions - not really that I have heard (about weight gain possibly), but Cymbalta alone is much more likely to cause mania than combination of two. Mixing medications is quite a trial and error process as everyone reacts differently to each medication, and with persistant symptoms it is hard to predict what combinations do. I hope new psychiatrist can help clarify. I too would be interested in what s/he says.
Thank you, XXXXX XXXXX very informative. I wish you were my psychiatrist! Unfortunately this doctor had something come up and could not make the 4:15 appt, but offered me something at 11am tomorrow which I was not home to confirm. If ineed it is still available, I intend to take this appt and will get back to you with his opinion; meanwhile to keep the conversation going and to let you know what his response is, I will let you know that I will indeed accept you answer with a high approval rating and tip. Thanks again,
Thanks. I'll look forward to hearing from you.
I have been through quite the runaround trying to get a psychiatrist. The psychiatrist who rescheduled me wouldn't really say anything either way, just that he had to really get to know what was going on with me more before he felt comfortable prescribing me something. And then it was only a 30 minute appt, and every first appt I've ever had w a psych has always been at least an hour if not 1.5. So I canceled the following week's appt considering his no-show the day before and his not prescribing me anything to start with the following day, and only giving me 30 minutes. So I ended up at an urgency clinic which did give me 60mg cymbalta, 100 topamax. (She knew I had the smaller doses of each and knew how to properly titrate up on each). But, she isn't a psych she is an urgent care doc. And meanwhile I really need to get into see a very good shrink because I am beginning to feel more and more like I just don't want to be. Not suicidal, I just want to spontaneously combust. I guess that's the same thing. I've tried everything, I've been through rehabs and they don't work because you meet more druggies and make more connections, psych wards are full of weirdos which make me feel ever worse about my condition, so it just doesn't feel like there's a solution. I don't feel like killing myself, my dogs need me too much, I just want to spontaneously combust as if I never existed. If you have any ideas as to what people like me are to do, I'm all ears. I have so many obstacles and crises and problems in my life, there's just nothing good in it anymore except my dogs. Things started getting really really bad as of our first conversation when a whole bunch of crap hit all at once and I just realized I was overwhelmed, and having had a drug problem in the past, if I go back there, which is very very tempting, that's as good as committing suicide because I don't think I could come back.
Sorry to hear about psychiatrist appointment. Sounds like urgent care doc was good. I didn't know you had drug problems. What is your staus on those. They can greatly influence psychiatric meds and manic symptoms.
I would at least seek out some supportive counseling, not necessarily drug related.
I have two dogs. Trust me, they would be lost without you. Mine are fsmily. I could never hurt thenm by leaving them.
Weightgain as side effect is least of problems.